# SDR CA040831004

- Difficulty date: August 17, 2004
- Submitted: December 3, 2004
- Operation: General aviation
- Make and model: Noordn UC64AS
- Aircraft time: 11,892 hours
- Engine: Pwa S3H1
- Propeller: Hamstd 3D40
- System (JASC): 2497 · Electrical Power System Wiring
- Part: Wire Harness
- Condition: Failed
- Location: Alternator
- Component: Alternator
- Component part number: 7755T
- Stage of operation: TO
- How discovered: O
- Nature of condition: B
- Precautionary procedure: C

## Discrepancy

THE AREA OF DIFFICULTY APPEARS TO HAVE ORIGINATED WITHIN A WIRE BUNDLE THAT SERVICES THE ALTERNATOR. THIS BUNDLE OF WIRES (4 WIRES OF AWG 20 SIZE EACH, APPROX 4 FT), RUNS FROM THE VOLT REG LOCATED ON THE UPPER LT SIDE OF THE FIREWALL, TO THE ALTERNATOR, WHICH IS LOCATED ON THE UPPER PORTION OF THE REAR CASE ON A P&W 1340 ENG. TO FURTHER DESCRIBE THE WIRE BUNDLE, THE 4 WIRES WITHIN HAD BEEN LIGHTLY TWISTED TOGETHER AND THIS ASSY HAD BEEN PLACED WITHIN A SLEEVE/TUBING OF SHIELDING- GROUNDING BRAIDED WIRE. IT APPEARS VIBRATION HAD CAUSED SOME CHAFING TO OCCUR WITHIN THE BUNDLE AND , POWER WENT TO GROUND AND THE WIRES MELTED, CAUSING THE SMOKE AND ODOR.
